only had the weight increase after my dose was raised in January 2013
Hey Chellekay. Yes. I gained about 15 to 20 lbs while on it. Started off at 300mg 3 x a day then to 600mg. It took me a while to realize that it was the gabapentin causing it. I thought mabe I was just getting older and my metabolism was slowing down. I started dieting and excersising and kept gaining weight. Then I thought back about what else could have caused this and it all started around the time I started taking this new med.
Gabapentin really helped my pain at first. Then It didn't seem to help after a while. So my doc increased the dose but no improvement. So it was a no brainier for me. Why would I continue taking a med that wasn't helping and was causing me to gain weight? Plus everyone knows gaining weight is no good for back pain. So I slowly tapered off a few months ago and am now within a few pounds of my normal weight. I just took my first dose of flexeril. Hoping that helps a little without so much weight gain.
Hey Chelle. OMgosh! I gained weight like crazy. I think it's common. I decided, with my Dr.'s suggestion, to stop it. I was taking 2400 mg. and decided I wanted something that wouldn't cause this. It took me a mos. to get totally off it. I lost 10 lbs within a few weeks. My doc changed me to Trazadone. I sleep like a baby. Because of sleep, I feel better physically and mentally. I was on Gab for about the same amount of time as you. Maybe you could talk to your doc about changing to something that doesn't cause weight gain. I'm really glad I did. Your doc may feel different, I don't know. I was taking Gab for pain in my legs. That stopped. Amazing, huh?
Faith, hope and love,
Unfortunately, after my doc upped my dose to 2700mgs (9 capsules a day!) I've gained some weight and don't feel as attractive as I used to feel. It's ridiculous how I crave sugary things!
Maybe you and I can lose some weight together, girl? I'm game if you are!
(Sux, doesn't it?)
I responded to your question minutes after you submitted it. So lets hope you get this one. I gained weight on Gabapentin and craved sweet things like Mac12 (Hello Mac12). However I gained much more weight very quickly on Lyrica.
Take care and I sent you a couple of messages.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Mar 2013 • 6 answers
Posted 20 Mar 2013 • 4 answers
Posted 22 Jul 2014 • 8 answers
Posted 10 Jan 2015 • 3 answers
Posted 7 Jun 2016 • 3 answers